MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VNMC3737C182TU
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Material Deformation (2976)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant navion stent graft was implanted in a patient for the endovascular treatment of an unknown size thoracic aortic dissection.It was reported that the patient presented to another hospital other than the hospital that the device was previously implanted.A ct was performed approximately 3 months post index procedure, where it was noted, that the implanted stent graft was over-sized and has collapsed in two places.As per the physician, cause of the event was due to the device being over-sized.No additional clinical sequalae were reported and the patient will be monitored.
 
Additional Manufacturer Narrative
Additional information received: it was noted that the index procedure was completed when the patient presented emergently with a dissection and no pre implant images taken.No issues were reported during the deployment and implantation of the navion stent during the index procedure.Analysis summary: the reported infolding of the device was confirmed on the films provided.Lack of pre-implant ct¿s or sizing sheet did not allow for a thorough assessment of the pre-implant anatomy and appreciation of the extent of the original dissection.It is likely that implantation of an oversized device may have led to infolding in the mid-stent area noted, which most likely initially occurred during implant.It is possible that the distorted and misshapen proximal stents observed was as a consequence of an oversized device implanted in the angulated aortic arch or may have been related to unknown issues during removal of the delivery system.The type and source of the endoleak observed is unclear but it may have been perfused from the false lumen.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key10552965
Report Number9612164-2020-03507
Device Sequence Number17028782
Product Code MIH
UDI-Device Identifier00763000101060
UDI-Public00763000101060
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/08/2022
Device Model NumberVNMC3737C182TU
Device Catalogue NumberVNMC3737C182TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2020
Initial Date Received by Manufacturer 09/02/2020
Supplement Date Received by Manufacturer11/18/2020
Initial Report FDA Received Date09/18/2020
Supplement Report FDA Received Date12/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR